Electronic Journal of Probability

Differentiability of SDEs with drifts of super-linear growth

Peter Imkeller, Gonçalo dos Reis, and William Salkeld

Full-text: Open access

Abstract

We close an unexpected gap in the literature of Stochastic Differential Equations (SDEs) with drifts of super linear growth and with random coefficients, namely, we prove Malliavin and Parametric Differentiability of such SDEs. The former is shown by proving Stochastic Gâteaux Differentiability and Ray Absolute Continuity. This method enables one to take limits in probability rather than mean square or almost surely bypassing the potentially non-integrable error terms from the unbounded drift. This issue is strongly linked with the difficulties of the standard methodology of [13, Lemma 1.2.3] for this setting. Several examples illustrating the range and scope of our results are presented.

We close with parametric differentiability and recover representations linking both derivatives as well as a Bismut-Elworthy-Li formula.

Article information

Source
Electron. J. Probab., Volume 24 (2019), paper no. 3, 43 pp.

Dates
Received: 31 August 2018
Accepted: 29 December 2018
First available in Project Euclid: 8 February 2019

Permanent link to this document
https://projecteuclid.org/euclid.ejp/1549616424

Digital Object Identifier
doi:10.1214/18-EJP261

Subjects
Primary: 60H07: Stochastic calculus of variations and the Malliavin calculus
Secondary: 60H10: Stochastic ordinary differential equations [See also 34F05] 60H30: Applications of stochastic analysis (to PDE, etc.)

Keywords
Malliavin calculus parametric differentiability monotone growth SDE one-sided Lipschitz Bismut-Elworthy-Li formula

Rights
Creative Commons Attribution 4.0 International License.

Citation

Imkeller, Peter; dos Reis, Gonçalo; Salkeld, William. Differentiability of SDEs with drifts of super-linear growth. Electron. J. Probab. 24 (2019), paper no. 3, 43 pp. doi:10.1214/18-EJP261. https://projecteuclid.org/euclid.ejp/1549616424


Export citation

References

  • [1] Sandra Cerrai, Second order PDE’s in finite and infinite dimension, Lecture Notes in Mathematics, vol. 1762, Springer-Verlag, Berlin, 2001, A probabilistic approach.
  • [2] Dan Crisan and Eamon McMurray, Smoothing properties of McKean–Vlasov SDEs, Probability Theory and Related Fields (2017), 1–52.
  • [3] Kenneth D. Elworthy, Stochastic flows on Riemannian manifolds, Diffusion Processes and Related Problems in Analysis, Volume II: Stochastic Flows (Mark A. Pinsky and Volker Wihstutz, eds.), Birkhäuser Boston, Boston, MA, 1992, pp. 37–72.
  • [4] Eric Fournié, Jean-Michel Lasry, Jérôme Lebuchoux, and Pierre-Louis Lions, Applications of Malliavin calculus to Monte-Carlo methods in finance. II, Finance and Stochastics 5 (2001), no. 2, 201–236.
  • [5] Eric Fournié, Jean-Michel Lasry, Jérôme Lebuchoux, Pierre-Louis Lions, and Nizar Touzi, Applications of Malliavin calculus to Monte-Carlo methods in finance, Finance and Stochastics 3 (1999), no. 4, 391–412.
  • [6] Christel Geiss and Alexander Steinicke, Malliavin derivative of random functions and applications to Lévy driven BSDEs, Electronic Journal of Probability 21 (2016).
  • [7] Martin Hutzenthaler, Arnulf Jentzen, and Peter E. Kloeden, Strong and weak divergence in finite time of Euler’s method for stochastic differential equations with non-globally Lipschitz continuous coefficients, Proceedings of the Royal Society of London A: Mathematical, Physical and Engineering Sciences 467 (2011), no. 2130, 1563–1576.
  • [8] Peter Imkeller, Thibaut Mastrolia, Dylan Possamaï, and Anthony Réveillac, A note on the Malliavin-Sobolev spaces, Statist. Probab. Lett. 109 (2016), 45–53.
  • [9] Hiroshi Kunita, Stochastic flows and stochastic differential equations, Cambridge Studies in Advanced Mathematics, vol. 24, Cambridge University Press, Cambridge, 1990.
  • [10] Xuerong Mao, Stochastic differential equations and applications, Horwood, 2008.
  • [11] Thibaut Mastrolia, Dylan Possamaï, and Anthony Réveillac, On the Malliavin differentiability of BSDEs, Ann. Inst. Henri Poincaré Probab. Stat. 53 (2017), no. 1, 464–492.
  • [12] Charles Mode and Candace Sleeman, Stochastic processes in genetics and evolution: Computer experiments in the quantification of mutation and selection, World Scientific Publishing Company, 2012.
  • [13] David Nualart, The Malliavin calculus and related topics, vol. 1995, Springer, 2006.
  • [14] Bernt Øksendal, Stochastic differential equations: An introduction with applications, Hochschultext / Universitext, Springer, 2003.
  • [15] Sebastian Riedel and Michael Scheutzow, Rough differential equations with unbounded drift term, Journal of Differential Equations 262 (2017), no. 1, 283 – 312.
  • [16] Hiroshi Sugita, On a characterization of the Sobolev spaces over an abstract Wiener space, J. Math. Kyoto Univ. 25 (1985), no. 4, 717–725.
  • [17] Mahdieh Tahmasebi and Shiva Zamani, Weak differentiability of solutions to SDEs with semi-monotone drifts. Bulletin of the Iranian Mathematical Society 41.4 (2015): 873-888.
  • [18] Ali Suleyman Üstünel and Moshe Zakai, Transformation of measure on Wiener space, Springer Monographs in Mathematics, Springer-Verlag, Berlin, 2000.
  • [19] Xicheng Zhang, Stochastic differential equations with Sobolev diffusion and singular drift and applications, Ann. Appl. Probab. 26 (2016), no. 5, 2697–2732.